Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 239, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 16, 2019, 11:13 AM CDT for Ashley County, Arkansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2019, 11:13 AM CDT (16:13 UTC)
- Expired
- Jun 16, 2019, 12:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 180 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 11:15 AM CDT | TSTM WND DMG | 1 Sw North Crossett, AR | A TREE WAS DOWNED ON UTILITY EQUIPMENT ALONG WILLIS ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1547 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
457
WUUS54 KJAN 161613
SVRJAN
ARC003-161700-
/O.NEW.KJAN.SV.W.0239.190616T1613Z-190616T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1113 AM CDT Sun Jun 16 2019
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Central Ashley County in southeastern Arkansas...
* Until noon CDT.
* At 1113 AM CDT, a severe thunderstorm was located near North
Crossett, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Crossett, Hamburg, North Crossett, West Crossett, Fountain Hill,
Old Milo, Snyder and Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3315 9211 3316 9214 3318 9213 3321 9211
3321 9208 3324 9209 3326 9205 3328 9204
3328 9200 3330 9200 3331 9198 3335 9199
3335 9197 3340 9195 3339 9153 3312 9167
3307 9211 3307 9213 3310 9214
TIME...MOT...LOC 1613Z 217DEG 28KT 3323 9192
HAIL...0.75IN
WIND...60MPH
$$
JNE2 follow-up statements
228
WWUS54 KJAN 161631
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1131 AM CDT Sun Jun 16 2019
ARC003-161700-
/O.CON.KJAN.SV.W.0239.000000T0000Z-190616T1700Z/
Ashley AR-
1131 AM CDT Sun Jun 16 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
CENTRAL ASHLEY COUNTY...
At 1130 AM CDT, a severe thunderstorm was located over Fountain Hill,
or 8 miles north of Hamburg, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Crossett, Hamburg, North Crossett, West Crossett, Old Milo and
Snyder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3322 9199 3327 9192 3333 9189 3338 9181
3339 9174 3339 9153 3312 9167 3307 9211
3307 9213 3310 9214
TIME...MOT...LOC 1630Z 217DEG 28KT 3334 9182
HAIL...0.75IN
WIND...60MPH
$$
JNE699
WWUS54 KJAN 161646
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1146 AM CDT Sun Jun 16 2019
ARC003-161700-
/O.CON.KJAN.SV.W.0239.000000T0000Z-190616T1700Z/
Ashley AR-
1146 AM CDT Sun Jun 16 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
CENTRAL ASHLEY COUNTY...
At 1146 AM CDT, a severe thunderstorm was located near Ladelle, or 13
miles south of Monticello, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Crossett, Hamburg, North Crossett, West Crossett and Snyder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3325 9184 3339 9174 3339 9153 3312 9167
3311 9183 3308 9198 3308 9201 3315 9205
TIME...MOT...LOC 1646Z 217DEG 28KT 3344 9173
HAIL...0.75IN
WIND...60MPH
$$
JNEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 10:00 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 16, 10:00 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1000 AM CDT Sun Jun 16 2019 .UPDATE... Updated for morning discussion. && .DISCUSSION... Low morning stratus have all but mixed out, with strong insolation now occurring over most of the region. The overnight MCS to our west did indeed weaken well before reaching the area, and the remnant outflow now extends from the Clarksdale area southwestward into NW Louisiana. The leftover cold pool from the MCS is well west of our area, and will likely not be a very important feature for our forecast today. The outflow, however, is now serving as a low level convergence zone, and new development is already occurring in the GLH area at this time. With daytime heating and the rather moist airmass that remains over the area, instability will again be strong. Weak upper troughing over the Southern Plains will also provide subtle mid/upper forcing for ascent, especially over the NW half of the area. Given these factors, POPs for today have been increased in most areas, with the highest over our NW half. Overall ambient environmental shear for the purpose of organizing convection remains rather weak. This also suggests storm motions will be slow. Nevertheless, current mesoanalysis shows a belt of around 20kt 0-3 km bulk shear across the Delta, which could be enough to help organize some ENE moving convection with a gusty wind component. Otherwise, the primary concern will be a few wet microbursts given high DCAPE and peak mid level lapse rates around 7 C/km on the modified 12Z KJAN sounding. This will continue to be highlighted with the marginal severe weather risk in HWO/graphics. Forecast updates have been transmitted. /DL/ Prior discussion below: Today and tonight... Our stretch of dry weather should come to more of an end today. Summer is back in full force as dewpoints into the lower 70s have made their unwelcome return. Better rain chances will exist today, especially across the Delta, as ongoing MCS across Texas/Oklahoma may have an influence on our weather today. Model guidance is in better agreement tonight that this MCS will either diminish as it progresses east through the morning, or maintain itself somewhat into the far north and west portions of the forecast area. Either way, some cold pool from this system should move into our area today and combine with sufficient moisture and daytime heating to bring showers and storms to the region later this morning into this afternoon. While shear is weak, there is enough instability and Vertical Totals are around 27-28C, to where we could see an isolated strong to severe storm. Marginal risk has been expanded further east and will go ahead and cover the entire area as hi-res model guidance indicates this cold pool could move through entirely from northwest to southeast today. Any storms that develop should diminish through sunset but some may linger longer into the night. Highs today will be much warmer with readings in the lower 90s. Overnight lows will again be muggy in the 70s. /28/ Monday through Saturday...A series of shortwaves remain progged to to affect the CWA through mid-week. This will result in a continuation of good chances for showers and thunderstorms across the forecast area in the process. The potential for an upstream complex of storms affecting the CWA during this time is not out of the realm of possibilities as well. Although overall wind shear is minimal during this time, adequate instability will exist during the afternoon hours each day through Wednesday, with the addition of better mid-level lapse rate coming into play Wednesday. As a result, some potential for wet microbursts from some storms may exist during the afternoon through at least Wednesday. This potential, will need to be assessed on a day-by-day basis. Based upon the result of this daily assessment, a mention of isolated severe storms could be added to the HWO in the future. Late in the work week, a more pronounced trough is advertised to swing east through the region on Thursday. This could perhaps result in a front shifting southeast into CWA in the process. Currently, this front looks hangup over/near the CWA through Friday. This will keep good rain chances in the forecast through Thursday, in addition to very humid conditions heading into the upcoming weekend. Friday into Saturday, rain chances do lessen a good bit across the ArkLaMiss. This is as a result of increased ridging aloft and increasing high pressure at the surface over the Lower Mississippi River Valley. Still, isolated to scattered showers and storms will be possible during the afternoon hours. /19/ && .AVIATION... 12Z TAF discussion: VFR conditions are ongoing at most locations this morning with the exception of some low stratus at KPIB. This will improve through the morning. Showers and storms are expected to develop across the area this afternoon into the evening. This could bring reduced vis and brief gusty winds. Confidence is higher that they should affect KGWO/KGLH, so TSRA was included in TAFs. Confidence is a little lower in how storms will evolved and potentially affect other sites further south and east, so will need to assess for future TAF packages, but it likely would not be until 18Z or after. Storms should diminish through the evening, with VFR conditions expected. /28/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 92 71 91 71 / 49 48 50 36 Meridian 93 72 92 73 / 35 29 44 28 Vicksburg 91 71 88 73 / 67 41 56 42 Hattiesburg 93 72 92 72 / 40 30 55 21 Natchez 90 71 87 71 / 56 44 59 27 Greenville 90 71 86 73 / 72 51 60 63 Greenwood 91 70 87 73 / 71 50 53 60 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/28/19
Hazardous weather outlook, Jun 16, 3:32 AM CDT, 7 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 332 AM CDT Sun Jun 16 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 162000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 332 AM CDT Sun Jun 16 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight... SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today Isolated severe thunderstorms, capable of producing damaging wind gusts, are possible this afternoon. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 16, 11:04 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
1104 AM CDT Sun Jun 16 2019
ARZ074-161645-
Ashley AR-
1104 AM CDT Sun Jun 16 2019
...A STRONG THUNDERSTORM WILL AFFECT ASHLEY COUNTY UNTIL 1145 AM
CDT...
At 1103 AM CDT, Meteorologists were tracking a cluster of strong
thunderstorms over western Ashley County, moving northeast at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Crossett, Hamburg, North Crossett, West Crossett, Montrose, Fountain
Hill, Old Milo, Berlin, Snyder and Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3315 9211 3316 9214 3321 9213 3321 9208
3324 9209 3325 9205 3328 9204 3328 9200
3330 9200 3330 9198 3333 9198 3340 9185
3339 9154 3328 9146 3301 9181 3301 9207
3303 9209 3303 9211 3310 9214
TIME...MOT...LOC 1603Z 227DEG 19KT 3317 9190
JNEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 11:04 AM CDT | Special Weather Statement | JAN | Ashley | 41 min |
| Jun 16, 11:52 AM CDT | Special Weather Statement | JAN | Chicot | 23 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.